MAUDE Adverse Event Report: GUIDANT CRM CLONMEL IRELAND ALTRUA; IMPLANTABLE PULSE GENERATOR

GUIDANT CRM CLONMEL IRELAND ALTRUA; IMPLANTABLE PULSE GENERATOR
Model Number S401
Medical Device Problem Codes High impedance (1291); Over-Sensing (1438); Ambient Noise Problem (2877)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
Boston scientific received information that the configuration on the right atrial (ra) lead switched to unipolar as a result of high out of range impedance measurements.While in unipolar configuration, there were a lot of episodes of oversensing.The configuration was reprogrammed to bipolar and minute ventilation (mv) was programmed on.After that, mv chop was observed.As a result, mv was programmed off and the noise was resolved.No further changes were made to the system.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the device was performed.A visual inspection of the device header and case noted no anomalies.Pin gauge testing, designed to verify proper port dimensions, was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
Subsequent information was received that this device was explanted and returned.No additional adverse patient effects were reported.

Brand Name
ALTRUA
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
GUIDANT CRM CLONMEL IRELAND
guidant ireland
clonmel, tipperary ireland
MDR Report Key7981215
Report Number2124215-2018-17032
Device Sequence Number1584914
Product Code LWP
UDI-Device Identifier00802526484438
UDI-Public(01)00802526484438(17)20131130
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2013
Device Model NumberS401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer11/07/2018
11/20/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/14/2018
11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1194; 4470; S401
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR